On the behaviour of Navier-Stokes equations near a possible singular point

Kyungkeun Kang, Jihoon Lee

Research output: Contribution to journalArticle

Abstract

We show that if a singularity of suitable weak solutions to Navier-Stokes equations occurs, then either p or at least two of ∂ i v i , i = 1, 2, 3, have neither upper bounds nor lower bounds in any neighbourhood of the singularity. In the case of axially symmetric solutions, we prove that either p or ∂ r v r is not bounded both below and above near a singular point, if it exists.

Original languageEnglish
Pages (from-to)3185-3197
Number of pages13
JournalNonlinearity
Volume23
Issue number12
DOIs
Publication statusPublished - 2010 Dec 1

Fingerprint

Singular Point
Navier-Stokes equation
Navier Stokes equations
Navier-Stokes Equations
Suitable Weak Solutions
Singularity
Symmetric Solution
Lower bound
Upper bound

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Physics and Astronomy(all)
  • Applied Mathematics

Cite this

@article{6696c180bd854a83b1e2042d64c66508,
title = "On the behaviour of Navier-Stokes equations near a possible singular point",
abstract = "We show that if a singularity of suitable weak solutions to Navier-Stokes equations occurs, then either p or at least two of ∂ i v i , i = 1, 2, 3, have neither upper bounds nor lower bounds in any neighbourhood of the singularity. In the case of axially symmetric solutions, we prove that either p or ∂ r v r is not bounded both below and above near a singular point, if it exists.",
author = "Kyungkeun Kang and Jihoon Lee",
year = "2010",
month = "12",
day = "1",
doi = "10.1088/0951-7715/23/12/010",
language = "English",
volume = "23",
pages = "3185--3197",
journal = "Nonlinearity",
issn = "0951-7715",
publisher = "IOP Publishing Ltd.",
number = "12",

}

On the behaviour of Navier-Stokes equations near a possible singular point. / Kang, Kyungkeun; Lee, Jihoon.

In: Nonlinearity, Vol. 23, No. 12, 01.12.2010, p. 3185-3197.

Research output: Contribution to journalArticle

TY - JOUR

T1 - On the behaviour of Navier-Stokes equations near a possible singular point

AU - Kang, Kyungkeun

AU - Lee, Jihoon

PY - 2010/12/1

Y1 - 2010/12/1

N2 - We show that if a singularity of suitable weak solutions to Navier-Stokes equations occurs, then either p or at least two of ∂ i v i , i = 1, 2, 3, have neither upper bounds nor lower bounds in any neighbourhood of the singularity. In the case of axially symmetric solutions, we prove that either p or ∂ r v r is not bounded both below and above near a singular point, if it exists.

AB - We show that if a singularity of suitable weak solutions to Navier-Stokes equations occurs, then either p or at least two of ∂ i v i , i = 1, 2, 3, have neither upper bounds nor lower bounds in any neighbourhood of the singularity. In the case of axially symmetric solutions, we prove that either p or ∂ r v r is not bounded both below and above near a singular point, if it exists.

UR - http://www.scopus.com/inward/record.url?scp=78650122217&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=78650122217&partnerID=8YFLogxK

U2 - 10.1088/0951-7715/23/12/010

DO - 10.1088/0951-7715/23/12/010

M3 - Article

VL - 23

SP - 3185

EP - 3197

JO - Nonlinearity

JF - Nonlinearity

SN - 0951-7715

IS - 12

ER -